U.S. doctors online nowAsk doctors free
Madison, WI
A 35-year-old female asked:

I am hypothyroid and on 150mcg/day levothyroxine. tsh was .53 two weeks ago. i am still cold, have low bp, high heart rate, depressed, and insomnia.

1 doctor answer3 doctors weighed in
Dr. Tania Dempsey
Internal Medicine 25 years experience
Need more lab tests: Tsh does not tell the whole story. Have your doctor check free T4 and free t3 (liothyronine). Those are your actual thyroid hormone levels and might more accurately reveal whether you are on enough medication or even the right medication. Levothyroxine is T4 and needs to be converted to t3 (liothyronine), so a low free T3 (liothyronine) means that you are not converting. Low T3 (liothyronine) can cause many of the symptoms you describe.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Jan 15, 2015

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.